Strength of convergence in non-free transformation groups

Robert J Archbold, Astrid an Huef

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

Let (G,X) be a transformationgroup where the groupG does not necessarily act freely on the space X. We investigate the extent to which the action of G may fail to be proper. Stability subgroups are used to define new notions of strength of convergence in the orbit space and of measure accumulation along orbits. By using the representation theory of the associated crossed product C¿-algebra, we show that these notions are equivalent under certain conditions.
Original languageEnglish
Pages (from-to)819-845
Number of pages27
JournalJournal of Functional Analysis
Volume263
Issue number4
Early online date18 May 2012
DOIs
Publication statusPublished - 15 Aug 2012

Fingerprint

Orbit Space
Transformation group
Crossed Product
Representation Theory
C*-algebra
Orbit
Subgroup

Keywords

  • transformation group
  • stability subgroup
  • orbit space
  • proper action
  • k-Times convergence
  • measure accumulation
  • crossed-product C¿-algebra
  • induced representation
  • spectrum of a C¿-algebra
  • multiplicity of a representation

Cite this

Strength of convergence in non-free transformation groups. / Archbold, Robert J; an Huef, Astrid.

In: Journal of Functional Analysis, Vol. 263, No. 4, 15.08.2012, p. 819-845.

Research output: Contribution to journalArticle

@article{7cb7eb7d512f4e2abfbeb1db09f1adef,
title = "Strength of convergence in non-free transformation groups",
abstract = "Let (G,X) be a transformationgroup where the groupG does not necessarily act freely on the space X. We investigate the extent to which the action of G may fail to be proper. Stability subgroups are used to define new notions of strength of convergence in the orbit space and of measure accumulation along orbits. By using the representation theory of the associated crossed product C¿-algebra, we show that these notions are equivalent under certain conditions.",
keywords = "transformation group, stability subgroup, orbit space, proper action, k-Times convergence, measure accumulation, crossed-product C¿-algebra, induced representation, spectrum of a C¿-algebra, multiplicity of a representation",
author = "Archbold, {Robert J} and {an Huef}, Astrid",
year = "2012",
month = "8",
day = "15",
doi = "10.1016/j.jfa.2012.05.005",
language = "English",
volume = "263",
pages = "819--845",
journal = "Journal of Functional Analysis",
issn = "0022-1236",
publisher = "Academic Press Inc.",
number = "4",

}

TY - JOUR

T1 - Strength of convergence in non-free transformation groups

AU - Archbold, Robert J

AU - an Huef, Astrid

PY - 2012/8/15

Y1 - 2012/8/15

N2 - Let (G,X) be a transformationgroup where the groupG does not necessarily act freely on the space X. We investigate the extent to which the action of G may fail to be proper. Stability subgroups are used to define new notions of strength of convergence in the orbit space and of measure accumulation along orbits. By using the representation theory of the associated crossed product C¿-algebra, we show that these notions are equivalent under certain conditions.

AB - Let (G,X) be a transformationgroup where the groupG does not necessarily act freely on the space X. We investigate the extent to which the action of G may fail to be proper. Stability subgroups are used to define new notions of strength of convergence in the orbit space and of measure accumulation along orbits. By using the representation theory of the associated crossed product C¿-algebra, we show that these notions are equivalent under certain conditions.

KW - transformation group

KW - stability subgroup

KW - orbit space

KW - proper action

KW - k-Times convergence

KW - measure accumulation

KW - crossed-product C¿-algebra

KW - induced representation

KW - spectrum of a C¿-algebra

KW - multiplicity of a representation

U2 - 10.1016/j.jfa.2012.05.005

DO - 10.1016/j.jfa.2012.05.005

M3 - Article

VL - 263

SP - 819

EP - 845

JO - Journal of Functional Analysis

JF - Journal of Functional Analysis

SN - 0022-1236

IS - 4

ER -